MAUDE Adverse Event Report: NUVASIVE, INC. NUVASIVE PEEK CORPECTOMY RAILED SYSTEM; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE

NUVASIVE, INC. NUVASIVE PEEK CORPECTOMY RAILED SYSTEM; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Model Number 5991425
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 02/17/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No product has been returned for evaluation nor were radiographs provided to confirm the reported event.Eventhough root cause cannot be determined, information suggests implant selection may have contributed to the reported event.Labeling review: ".The implantation of spinal systems should be performed only by experienced spinal surgeons with specific training in the use of this spinal system because this is a technically demanding procedure presenting a risk of serious injury to the patient.Correct selection of the implant is extremely important.The potential for success is increased by the selection of the proper size of the implant.While proper selection can minimize risks, the size and shape of human bones present limitations on the size and strength of implants." ".Based on fatigue testing results, when using the monolith corpectomy system, the physician/surgeon should consider the levels of implantation, patient weight, patient activity level, other patient conditions, etc., which may impact on the performance of this system.".
 
Event or Problem Description
On (b)(6) 2017 a patient underwent a vertebral body replacement procedure at l4-l5 levels.During the two week follow up radiographs revealed a gap between the end cap of the implant and the vertebral body.On (b)(6) 2017 a revision procedure took place where the 25 mm implant was replaced with a 27 mm implant.No patient injury or product malfunction reported.

Brand Name
NUVASIVE PEEK CORPECTOMY RAILED SYSTEM
Common Device Name
SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key6974501
Report Number2031966-2017-00148
Device Sequence Number1117734
Product Code MQP
UDI-Device Identifier00887517677228
UDI-Public00887517677228
Combination Product (Y/N)N
Initial Reporter StateAK
Initial Reporter CountryUS
PMA/510(K) Number
K151538
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model Number5991425
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2017
Initial Report FDA Received Date10/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age50 YR